MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305915
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that needle sftygld 21x1 rb tw had foreign matter.The following information was provided by the initial reporter: it was reported that the nurse caught the foreign matter before using on the patient.
 
Additional Manufacturer Narrative
H.6.Investigation: two photos and four packages were received.The packages were sealed needles from smiths medical and were not evaluated.One photo showed the top web of a package showing it to be from batch #0269688 (p/n 305915).One photo showed a closeup of a needle with a small fiber of foreign matter extending from the needle body.Another small fiber of foreign matter could be seen extending from the needle bevel.The foreign matter appeared to be larger enough to be considered defective per product specification.Potential root cause for the foreign matter defect is associated with the needle supplier¿s manufacturing process.The photos will be forwarded to the needle supplier for further evaluation and investigation.Further investigation performed.2 photos were provided.One photo shows a needle assembly out of the packaging blister with no plastic shield.The needle has debris one at the middle and the other one at the needle tip.From the photo it is unclear the type of material of the debris.The second photo shows a packaging blister top web.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.With no sample analysis a probable root cause could not be determined.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
NEEDLE SFTYGLD 21X1 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11995560
Report Number1213809-2021-00424
Device Sequence Number13683476
Product Code FMI
UDI-Device Identifier00382903059157
UDI-Public00382903059157
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number305915
Device Lot Number0269688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1